Alert archive / Vermont / Frost Advisories in 2012
Frost Advisory 4, NWS Burlington, VT
NWS Burlington, VT issued this frost advisory at May 17, 2012, 4:22 AM EDT for 9 counties in Vermont. It took effect at May 18, 2012, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2012, 4:22 AM EDT (08:22 UTC)
- In effect from
- May 18, 2012, 12:00 AM EDT
- Expired
- May 18, 2012, 7:43 AM EDT
- In force
- 8 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Caledonia County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 43 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
572 WWUS71 KBTV 170822 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 422 AM EDT THU MAY 17 2012 NYZ029>031-034-172030- /O.NEW.KBTV.FZ.W.0005.120518T0400Z-120518T1200Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID 422 AM EDT THU MAY 17 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY. * LOCATIONS...THE NORTHERN ADIRONDACKS OF NEW YORK. * HAZARDS...WIDESPREAD FROST. * TEMPERATURES...LOWS IN THE UPPER 20S. * TIMING...FREEZING TEMPERATURES AFTER MIDNIGHT WILL LEAD TO THE DEVELOPMENT OF WIDESPREAD FROST. * IMPACTS...UNPROTECTED CROPS AND OTHER SENSITIVE VEGETATION WILL LIKELY BE KILLED OR DAMAGED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ VTZ004-172030- /O.NEW.KBTV.FZ.W.0005.120518T0400Z-120518T1200Z/ ESSEX- INCLUDING THE CITY OF...ISLAND POND 422 AM EDT THU MAY 17 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY. * LOCATIONS...ESSEX COUNTY VERMONT. * HAZARDS...WIDESPREAD FROST. * TEMPERATURES...LOWS AROUND 30. * TIMING...FREEZING TEMPERATURES AFTER MIDNIGHT WILL LEAD TO THE DEVELOPMENT OF WIDESPREAD FROST. * IMPACTS...UNPROTECTED CROPS AND OTHER SENSITIVE VEGETATION WILL LIKELY BE KILLED OR DAMAGED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ VTZ003-006>008-010>012-016>019-172030- /O.NEW.KBTV.FR.Y.0004.120518T0400Z-120518T1200Z/ ORLEANS-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE... ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH...RUTLAND... SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 422 AM EDT THU MAY 17 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY. * LOCATIONS...THE WEST SLOPES OF THE GREEN MOUNTAINS...NORTH CENTRAL...AND SOUTH CENTRAL VERMONT. * HAZARDS...AREAS OF FROST. * TEMPERATURES...LOWS IN THE LOWER TO MID 30S. * TIMING...AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT AND PERSIST UNTIL SHORTLY AFTER SUNRISE. * IMPACTS...UNPROTECTED CROPS AND OTHER SENSITIVE VEGETATION WILL BE DAMAGED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ EVENSON
4 follow-up statements
668 WWUS71 KBTV 171921 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 321 PM EDT THU MAY 17 2012 NYZ029>031-034-VTZ004-181200- /O.CON.KBTV.FZ.W.0005.120518T0400Z-120518T1200Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...ISLAND POND 321 PM EDT THU MAY 17 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE WARNING...FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY. * LOCATIONS...THE NORTHERN ADIRONDACKS OF NEW YORK...AND ESSEX COUNTY VERMONT. * HAZARDS...SUB-FREEZING TEMPERATURES AND WIDESPREAD FROST. * TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S. * TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AFTER MIDNIGHT...WITH WIDESPREAD FROST FORMING DURING THE PRE-DAWN HOURS. TEMPERATURES WILL THEN RISE BACK ABOVE FREEZING 1 TO 2 HOURS AFTER SUNRISE ON FRIDAY. * IMPACTS...UNPROTECTED CROPS AND OTHER SENSITIVE VEGETATION WILL LIKELY BE KILLED OR DAMAGED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ VTZ003-006>008-010>012-016>019-181200- /O.CON.KBTV.FR.Y.0004.120518T0400Z-120518T1200Z/ ORLEANS-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE... ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH...RUTLAND... SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 321 PM EDT THU MAY 17 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST ADVISORY...FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY. * LOCATIONS...CENTRAL AND SOUTHERN VERMONT...INCLUDING THE WESTERN SLOPES OF THE GREEN MOUNTAINS. * HAZARDS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST. * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING AFTER MIDNIGHT...WITH AREAS OF FROST FORMING DURING THE PRE-DAWN HOURS. * IMPACTS...UNPROTECTED CROPS AND OTHER SENSITIVE VEGETATION MAY POSSIBLY BE KILLED OR DAMAGED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ LAHIFF
939 WWUS71 KBTV 180754 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 354 AM EDT FRI MAY 18 2012 NYZ029>031-034-VTZ004-181200- /O.CON.KBTV.FZ.W.0005.000000T0000Z-120518T1200Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...ISLAND POND 354 AM EDT FRI MAY 18 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE WARNING...UNTIL 8 AM EDT THIS MORNING. * LOCATIONS...THE NORTHERN ADIRONDACKS OF NEW YORK AND ESSEX COUNTY VERMONT. * HAZARDS...SUB-FREEZING TEMPERATURES AND WIDESPREAD FROST. * TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S. * TIMING...WIDESPREAD FROST EXISTS ACROSS THE WARNING AREA EARLY THIS MORNING...BUT TEMPERATURES WILL RISE BACK ABOVE FREEZING 1 TO 2 HOURS AFTER SUNRISE TODAY. * IMPACTS...UNPROTECTED CROPS AND OTHER SENSITIVE VEGETATION WILL LIKELY BE KILLED OR DAMAGED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ VTZ003-006>008-010>012-016>019-181200- /O.CON.KBTV.FR.Y.0004.000000T0000Z-120518T1200Z/ ORLEANS-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE... ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH...RUTLAND... SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 354 AM EDT FRI MAY 18 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST ADVISORY...UNTIL 8 AM EDT THIS MORNING. * LOCATIONS...CENTRAL AND SOUTHERN VERMONT...INCLUDING THE WESTERN SLOPES OF THE GREEN MOUNTAINS. * HAZARDS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST. * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...AREAS OF FROST EXISTS EARLY THIS MORNING...BUT WILL DISSIPATE SHORTLY AFTER SUNRISE THIS MORNING. * IMPACTS...UNPROTECTED CROPS AND OTHER SENSITIVE VEGETATION MAY POSSIBLY BE KILLED OR DAMAGED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ EVENSON
770 WWUS71 KBTV 180757 NPWBTV URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE BURLINGTON VT 356 AM EDT FRI MAY 18 2012 NYZ029>031-034-VTZ004-181200- /O.CON.KBTV.FZ.W.0005.000000T0000Z-120518T1200Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...ISLAND POND 356 AM EDT FRI MAY 18 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE WARNING...UNTIL 8 AM EDT THIS MORNING. * LOCATIONS...THE NORTHERN ADIRONDACKS OF NEW YORK AND ESSEX COUNTY VERMONT. * HAZARDS...SUB-FREEZING TEMPERATURES AND WIDESPREAD FROST. * TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S. * TIMING...WIDESPREAD FROST EXISTS ACROSS THE WARNING AREA EARLY THIS MORNING...BUT TEMPERATURES WILL RISE BACK ABOVE FREEZING 1 TO 2 HOURS AFTER SUNRISE TODAY. * IMPACTS...UNPROTECTED CROPS AND OTHER SENSITIVE VEGETATION WILL LIKELY BE KILLED OR DAMAGED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ VTZ003-006>008-010>012-016>019-181200- /O.CON.KBTV.FR.Y.0004.000000T0000Z-120518T1200Z/ ORLEANS-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE... ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH...RUTLAND... SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 356 AM EDT FRI MAY 18 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST ADVISORY...UNTIL 8 AM EDT THIS MORNING. * LOCATIONS...CENTRAL AND SOUTHERN VERMONT...INCLUDING THE WESTERN SLOPES OF THE GREEN MOUNTAINS. * HAZARDS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST. * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...AREAS OF FROST EXISTS EARLY THIS MORNING...BUT WILL DISSIPATE SHORTLY AFTER SUNRISE THIS MORNING. * IMPACTS...UNPROTECTED CROPS AND OTHER SENSITIVE VEGETATION MAY POSSIBLY BE KILLED OR DAMAGED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ EVENSON
078 WWUS71 KBTV 181143 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 743 AM EDT FRI MAY 18 2012 NYZ029>031-034-VTZ004-181245- /O.CAN.KBTV.FZ.W.0005.000000T0000Z-120518T1200Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...ISLAND POND 743 AM EDT FRI MAY 18 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FREEZE WARNING FOR THE NORTHERN ADIRONDACKS OF NEW YORK AND ESSEX COUNTY VERMONT. TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS THE AREA AND WILL CONTINUE TO DO SO THROUGH THE MORNING HOURS. THUS THE THREAT FOR FREEZING CONDITIONS HAS ENDED. $$ VTZ003-006>008-010>012-016>019-181245- /O.CAN.KBTV.FR.Y.0004.000000T0000Z-120518T1200Z/ ORLEANS-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE... ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH...RUTLAND... SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 743 AM EDT FRI MAY 18 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FROST ADVISORY FOR CENTRAL AND SOUTHERN VERMONT...INCLUDING THE WEST SLOPES OF THE GREEN MOUNTAINS. TEMPERATURES CONTINUE TO RISE WELL ABOVE FREEZING THIS MORNING AND NO ADDITIONAL FROST DEVELOPMENT IS EXPECTED. $$ EVENSON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at May 17, 4:21 AM EDT, 1 minute earlier.
Area forecast discussion, May 17, 4:21 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
421 AM EDT THU MAY 17 2012
.SYNOPSIS...
COOLER CANADIAN AIR WILL MOVE INTO THE NORTH COUNTRY TODAY WITH
HIGH TEMPERATURES A FEW DEGREES BELOW SEASONAL NORMALS. CLEAR
SKIES AND LIGHT WINDS WILL SET THE STAGE TONIGHT FOR FROST AND
FREEZE CONDITIONS OVER PARTS OF THE NORTH COUNTRY. A WARMING TREND
WILL BEGIN ON FRIDAY AND CONTINUE INTO EARLY NEXT WEEK. EXPECT
HIGH TEMPERATURES TO GET INTO THE LOWER 80S BY SATURDAY AND
CONTINUE RIGHT INTO MONDAY. NO PRECIPITATION IS EXPECTED FOR THE
NEXT SEVERAL DAYS AS WELL.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 420 AM EDT THURSDAY...UPPER TROUGH IS MOVING ACROSS EASTERN
CANADA EARLY THIS MORNING WITH JUST SOME CLOUDS MOVING ACROSS THE
NORTHERN THIRD OF THE AREA. PRONOUNCED COLD AIR ADVECTION TODAY IN
NORTHWEST FLOW ALOFT WILL KEEP HIGH TEMPERATURES A FEW DEGREES
BELOW SEASONAL NORMALS. STEEP LOW LEVEL LAPSE RATES WILL LEAD TO
MIXING AND WE SHOULD SEE WIND GUSTS IN THE 20 TO 30 MPH RANGE
LATER THIS AFTERNOON AND AFTERNOON. IN ADDITION...COULD SEE SOME
STRATOCUMULUS DEVELOPING OVER THE NORTHERN THIRD OF THE AREA DUE
TO THE STEEPENING LOW LEVEL LAPSE RATES.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY/...
AS OF 420 AM EDT THURSDAY...WEAKENING PRESSURE GRADIENT COMBINED WITH
CLEAR SKIES AND COOLER AIR MASS OVER THE AREA WILL LEAD TO RAPIDLY
FALLING TEMPERATURES AFTER SUNSET...AND ESPECIALLY AFTER MIDNIGHT.
LOOKING AT FROST AND FREEZE CONDITIONS ACROSS ALL BUT THE SAINT
LAWRENCE AND CHAMPLAIN VALLEY. THUS HAVE ISSUED FREEZE WARNINGS
AND FROST ADVISORIES FOR MUCH OF THE AREA FROM MIDNIGHT TONIGHT
THROUGH 8AM ON FRIDAY. WITH HIGH PRESSURE ESTABLISHED OVER THE
AREA...EXPECT DRY WEATHER TO CONTINUE FRIDAY AND SATURDAY WITH A
WARMING TREND DEVELOPING. BASED ON 850 MB TEMPERATURES...WE SHOULD
SEE HIGHS GETTING INTO THE LOWER 70S ON FRIDAY AND INTO THE LOWER
80S BY SATURDAY. PLENTY OF SUNSHINE IS EXPECTED THROUGH THE
PERIOD.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 420 AM EDT THURSDAY...EXTENDED FORECAST CONTINUES TO LOOK
PRETTY QUIET AND WARM. LARGE UPPER LEVEL RIDGE AND SURFACE HIGH
WILL BE OVER THE EASTERN CONUS FOR THE BEGINNING OF THE PERIOD.
MONDAY NIGHT AND TUESDAY WILL BE THE MAIN CHANCES FOR SHOWERS AS A
WEAK COLD FRONT APPROACHES FROM THE WEST...AND A COASTAL LOW MOVES
ALONG THE NEW ENGLAND COAST. AT THIS TIME HAVE MENTIONED CHANCE
POPS ALONG OUR SOUTHEASTERN ZONES FOR SHOWERS ASSOCIATED WITH THE
COASTAL LOW MONDAY NIGHT. THEN HAVE CHANCE POPS MENTIONED ON
TUESDAY ACROSS MOST OF OUR FORECAST AREA ASSOCIATED WITH COLD
FRONTAL PASSAGE. PARENT LOW WILL BE QUITE FAR NORTH...SO THIS
FRONT IS LACKING STRONG DYNAMICS AND DEEP MOISTURE. WARMEST DAY OF
THE PERIOD WILL BE SUNDAY WITH 850 TEMPS AROUND 16C.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
THROUGH 06Z FRIDAY...VFR CONDITIONS EXPECTED THROUGH THE PERIOD.
THERE MAY BE SOME CEILINGS NEAR THE CANADIAN BORDER TODAY...BUT
MOST TAF SITES WILL SEE ONLY SCATTERED CLOUDS. GUSTY WEST TO
NORTHWEST WINDS WILL EXIST FROM MID-MORNING THROUGH LATE AFTERNOON
WHERE WIND GUSTS TO 20 KNOTS IS EXPECTED. WINDS WILL BE UNDER 10
KNOTS TONIGHT.
OUTLOOK 06Z SATURDAY THROUGH MONDAY...MAINLY VFR CONDITIONS
EXPECTED THROUGH THE PERIOD...AS A RIDGE OF HIGH PRESSURE WILL BE
OVER THE REGION.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY FOR
VTZ003-006>008-010>012-016>019.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY FOR
VTZ004.
NY...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY FOR
NYZ029>031-034.
&&
SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...EVENSON
LONG TERM...NEILES
AVIATION...NEILESHazardous weather outlook, May 16, 9:25 PM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 925 PM EDT WED MAY 16 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-180130- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 925 PM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 4:22 AM EDT | Freeze Warning | BTV | Essex | 27 hr |
Nearby
Frost Advisories in Vermont, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.